MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTR12, 5X100 KII OPT ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTR12, 5X100 KII OPT ZTHR DP 10/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTR12
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Procedure performed: lap appendectomy.Event description: additional information received from applied medical representative via email on 7-mar-2022: the patient had 2 previous c-sections as their only previous surgery.During the procedure there was lots of twisting and pushing.After about 15 minutes of trying the trocar entered the abdomen with the tip hanging off slightly.The registrar used a grasper to remove the tip before it could drop into the space.The trocar was then removed and replaced with another without issues the procedure was a lap appendectomy.This was the third trocar placed, 2 others were already in place.The trocar was inserted under vision.Other than the other trocars, there were no instruments in the operating field.The trocar was inserted below the umbilicus, left abdominal.As far as the customer is aware, the tip of the obturator did not come into contact with hard/dense surfaces.In surgery, the staff was happy with the retrieval, however confirmation will follow if all pieces were retrieved.The device has been disposed of.Intervention: change of device.Patient status: unaware.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photograph of the event unit was provided, confirming the complainant¿s experience of a fractured obturator tip.Based on the event description and the photos provided, it is likely that the reported event was caused by high insertion force that caused the obturator tip to fracture during insertion.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description

Brand Name
CTR12, 5X100 KII OPT ZTHR DP 10/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key13715789
Report Number2027111-2022-00461
Device Sequence Number6286926
Product Code GCJ
UDI-Device Identifier00607915123505
UDI-Public(01)00607915123505(17)240726(30)01(10)1420990
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2024
Device Model NumberCTR12
Device Catalogue Number101094501
Device Lot Number1420990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 OTHER TROCARS.
Patient SexUnknown